Jun 17, 2007
Sorry ahead of time if my questions are confusing, I'm a bit discombobulated about starting meds for the first time for my HIV and I have some questions about what I'm to do. I am set to start taking Atripla, but I worry about adherence and taking it at night (which my doctor stated I should do, which she said was done most of the time). I have had the Atripla for a week but I've been putting off starting it because I don't think my adherence will be very successful if I take it in the evening. I currently take meds for mild bi-polar disorder and ADHD in the a.m. and I would like to take the Atripla with them -- it seems to make the most sense to me. Do you know of other patients who have had similar concerns and who have had success with taking the med in the a.m.? Also, I'm wondering if I start Atripla in the a.m. and the side effects are too bedraggling for daytime activities -- do you think they will be? -- can I then safely switch to taking it in the p.m. without causing some problems with resistance? Would that be risky? And how much time should I give myself to get 'used' to the med before I consider switching up when I take it? The other meds I take are Lamictal (200mg), Abilify (10mg), Prozac (80mg) and Adderall, (60mg) -- would the Adderall, for one, help with any possible sleepiness side effects from Atripla? Related to the other questions, I am wondering how much 'window' time I have in taking my dose from one 24 hour period to the next? (For example, can I take a dose at 7a.m. one day and 9 or 10a.m. another day and have it be no problem? What's the outside amount of time I can differ for when I take the doses...1,2,3 hours?) Lastly, since I am supposed to take Atripla on an empty stomach, how much time do I have to wait before my stomach is considered 'empty' (no food for 2? or 3? hours before dosing), and how long do I have to wait after I take Atripla before I can eat food (like, an hour, or an hour and a half??? What is best?) Thank you for helping me, I appreciate your consideration. Susan
Response from Dr. Horwath
Some of the common side effects of Atripla are dizziness and drowsiness. If taken at bedtime, these side effects are not as likely to cause significant problems. If it's easier for you to take medications in the morning, then try taking it in the morning. The worst that could happen is that you'll have some bothersome side effects and you'll need to switch to evening an evening dose.
You should wait an hour after taking the medicine before you eat. If you take it after a meal, let 2 hours pass first. You should take it at the same time every day, give or take a few hours, but if you miss the window, go ahead and take it rather than missing a dose.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diflucan For Candidiasis
- If You Have Unprotected Sex With Someone With Aids Will You Get Aids Or Hiv?
- What Is The Purple Medicine Called That You Treat Thrush With?
- Does A Cbc Helps Doctors To Know If Someone Is Hiv Positive?
- Is It Easy For A Man To Get Hiv From A Hiv Female?
- What To Do About Feeling Fatigued And Dizzy With Hep C?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.